Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

What could this be??

I have been diagnosed with severe depression for 6 months now.  I am currently taking Wellbutrin SR 300mg.  I am not sure if this is a side effect or not.  I jump all of the time.  Between my head, hand, legs, feet, arms, shoulder.... pretty much everything.  This happens to me everyday all day long.  I wouldn't mind if it were just little twitches, but its like I am losing control of my muscles.  I am also taking Bentylol for excessive sweating.  Does any of this sound familiar?  Or how can I go about getting this checked further?  Thank You :)
Jeanette
10 Responses
Avatar universal
If your symptoms started after addition of a new medication it makes one more suspicious that it could be involved. You need to speak to the doctor that is prescribing your medication and they should see you. Welb can cause a number of neurologic side effects. You could also be referred to a neurologist for further evaluation of the movement problem. The same story holds for the bentyl. If no other cause is found then you will need a change in your medication. Good luck
Avatar universal
I also forgot to tell you that I also experience a high pitch noise in my ears.  I am becoming very concerned and feel that these may be symptoms of another illness.  My doctor won't address this problem because she feels that the depression (although I don't feel as though I am depressed, and feel its another mental illness) is much more important and she wants to handle one thing at a time. Any thought on how to get this checked further? This is very upsetting for me.
Thank You
Jeanette
Avatar universal
http://www.psyweb.com/Drughtm/buprop.html

I'm not a doctor, but looked up this page on Wellbutrin. It says that tinnitus is a possible side effect and that you should see your doctor immediately. If your doctor isn't aware of this, perhaps you could bring the page. You don't want to do anything that could damage your hearing. I didn't look up the other drug.
Avatar universal
Hi,
St. Johns Wort has been proved to be as effective for depression as many prescription drugs without the side effects. Check it out!
Avatar universal
Greetings,

I would suggest that you turn to your pharmacist for some professional advice.  They are the ones who, while earning their degrees, saw compounds and honeycombs in their sleep.  They know more about the advantages, disadvantages and usefulness of medications than the physicians who display the latest percription advertisements obtained from salesmen on the walls in their examining rooms.

Also, I am curious about your age in relation to "excessive sweating"?  Menopause carries a bag that contains mild to severe depression, night sweats, day sweats, hot flashes and an array of less-than-desirable symptoms that lack sex appeal.

Have a nice day,

Lady Jay
Avatar universal
Greetings, I do not think you need worry about your problems being related to a terrible disorder.  I, too, am on Wellbutrin and have experienced the ringing of the ears and the little tic's (usu. in conjunction with caffeine), as well as insomnia and weight loss ... these are side effects of the amphetamine-mimicking substance in Wellbutrin (amphetamines also cause ringing in the ears and occasionally tic's/ muscle spasms/ jaw clenching, etc.).  Discuss this with your doctor ... although I didn't ... I kinda expected weird side effects like this to happen.  Don't worry.  If it bothers you there are plenty of other anti-depressants to sample.
Avatar universal
Please check out the "international coalition for drug awareness"
any search engine will bring it up. This site contains information on Wellbutrin side effects. Wellbutrin is associated with Tardive Dyskinsea a movement disorder as a side effect of the medication. Tardive Dyskinsea involves involuntary movement like you describe.  Your Doctor sounds uninformed.
You can also do a drug search at www.rxlist.com on this drug.
Don't allow your physician to chalk up the hearing or movement issues as part of depression.  These can be serious adverse reactions associated with the drug...
Avatar universal
If this is a family Dr. I would get refered to a Psychiatrist who knows much more about the meds for depression. It worked better for me because he knows more specific information about symptoms and the effects of the meds. You can get a much better diagnosis. A good one will work with you to figure out all you need to do to solve any medical issues. You cannot treat one thing at a time in my opinion, in your body everything works together.

If it is a psychiatrist maybe it's time for a second opinion.
Avatar universal
My right eye had been twitching for several days now, and really annoying me.  No pain, No dizziness, nothing else just the eye twitching and due to it going on for several days I am now starting to get a headaches.  Can you tell me what might be causing this problem.
Avatar universal
I was prescribed Wellburtin back in January. The day I doubled my dose, I started jerking uncontrollably every few seconds. It was as if I was having a seizure while awake. I called my doctor and he told me to stop taking it right away. The jerking subsided, but started up again a few months later- even though I wasn't taking it any more. Finally, I made an appointment with a neurologist. He did an EEG and diagnosed me with juvenile myoclonic epilepsy. I'm 24, but because I had a few seizures in high school and my EEG showed seizure activity, he believes that the Wellbutrin "woke" the epilepsy, as it had been dormant for 8 years. This may very well not be the case for you, but I do think you should seriously consider a different medication. I heard that they are considering taking it off the market because it has caused seizure-like problems for too many people. Hope this helps......By the way-- do you notice the jerking is worse when you are feeling particularly depressed?
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease